I should have included this in my post (Anyone with Ovaries not in Meno on HRT?), but here goes:
I have had Hashimoto's Thyroiditis (autoimmune disease which in my case destroyed most of the function of my thyroid gland leading to hypothyroidism or "low" thyroid) for 18 years and take Synthroid 0.15 mg. daily. I know from my previous trials on birth control pills that estrogen binds T-3 (?) and therefore I might need to have my Synthroid adjusted while I am on the Climera patch. Anyone with experience on Estradial pill/patch and on some form of thyroid replacement with any suggestions on what I need to do to make sure my thyroid levels don't get out of whack?
I had a partial thyroidectomy in 1996. I had my levels checked before surgery and after. Everything was coming back within range. I finally had the free T3 checked about 6 months after the hysterectomy and it came back low. I am on Estrace generic, prometrium, levoxyl and in March the added T3(cytomel). It has made a great difference in my energy levels. I do believe the estrogen binds with the T3. My regular Dr ordered the tests and then referred me to an endocrinologist for medication since he did not feel comfortable with anything but T4. You may have to become your own advocate. I had to ask for the tests to be done and for the referral.
Best of luck to you in finding your way thru this.
Laurie I also have hashimotos and have not had any problems taking my levoxyl and my estrogen. I take my meds at separate times of the day and have not had any problems. My endocrinologist told me to to take them at least 6 hours apart and thats what I have done since the beginning.
While you shouldnt have any problems, you are the best judge and I would certainly take immediate action should you notice that you are not feeling quite right. Our bodies are very sensitive and it could be that you may need an adjustment, but chances are you will breeze right on through this if you were already balanced before your hormone replacement. If I can help in anyway, please dont hesitate to ask. S